Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 6:24 AM CST for 9 counties in Tennessee. It was in force for 36 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 6:24 AM CST (12:24 UTC)
- Expired
- Mar 1, 2017, 7:00 AM CST
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 6:29 AM CST | TSTM WND DMG | 8 N Centerville, TN | EMA AND MEDIA REPORTS INDICATE A PATH OF WIND DAMAGE OCCURRED FROM NORTH OF NUNELLY ALONG PINEWOOD MANSION ROAD ENE ACROSS INDUSTRIAL PARK DRIVE TO NEAR LYLES. A FEW HOMES SUFFERED ROOF DAMAGE...SEVERAL OUTBUILDINGS WERE DAMAGED...AND NUMEROUS TREES WERE SNAPP |
| Mar 1, 6:32 AM CST | TSTM WND DMG | 4 Se Charlotte, TN | CREEK WOOD HIGH SCHOOL SUSTAINED DAMAGE TO THE SCHOOL AND ATHLETIC FACILITIES. TIME ESTIMATED BASED ON RADAR. |
| Mar 1, 6:32 AM CST | TSTM WND DMG | Vanleer, TN | ROOF BLOWN OFF MCEWEN LOGGING AND SAWMILL IN VANLEER |
| Mar 1, 6:36 AM CST | HAIL 1 | 9 Ssw Burns, TN | PICTURE OF 1 INCH FROM PUBLIC VIA SOCIAL MEDIA. |
| Mar 1, 6:37 AM CST | TSTM WND DMG | 4 Se Charlotte, TN | A NWS STORM SURVEY DETERMINED STRAIGHT LINE WINDS UP TO 85 MPH CAUSED DAMAGE SOUTHEAST OF CHARLOTTE. A GARAGE SUFFERED ROOF DAMAGE AND A POWER POLE WAS SNAPPED ON STEELE ROAD AND SEVERAL TREES WERE SNAPPED OR UPROOTED. MORE SIGNIFICANT DAMAGE WAS OBSERVED AT C |
| Mar 1, 6:46 AM CST | TSTM WND DMG | 6 Nnw Kingston Springs, TN | PHOTOS SHOW SEVERAL LARGE TREES WERE SNAPPED AND UPROOTED NEAR GRIFFINTOWN ROAD AT WADE REED ROAD |
| Mar 1, 6:46 AM CST | TSTM WND DMG | 6 Ssw Fairview, TN | TSPOTTER REPORT OF NUMEROUS TREES SNAPPED OR UPROOTED ALONG PINEWOOD ROAD BETWEEN BARNHILL ROAD AND SOUTH HARPETH ROAD. HALF OF THE ROOF OF A BARN AT SOUTH HARPETH ROAD AND PINEWOOD ROAD WAS ALSO BLOWN OFF. |
| Mar 1, 6:46 AM CST | TSTM WND DMG | 7 Nne White Bluff, TN | DELAYED REPORT FROM 3/1. PUBLIC REPORTED A SWATH OF WIND DAMAGE ON THE DICKSON/CHEATHAM COUNTY BORDER FROM A CATTLE FARM ON THE WEST SIDE OF THE HARPETH RIVER EASTWARD ACROSS HARPETH CROSSING TO FERNIE STORY ROAD. OUTBUILDINGS WERE DAMAGED ON THE CATTLE FARRM |
| Mar 1, 6:48 AM CST | TSTM WND DMG | 1 Nnw Belle Meade, TN | EMERGENCY MANAGER REPORTED TREES AND POWER LINES DOWN... ALONG WITH A CAR POSSIBLE BEING FLIPPED. TIME ESTIMATED BY RADAR. |
| Mar 1, 6:48 AM CST | TSTM WND DMG | 5 Ssw Fairview, TN | WEB SPOTTER REPORT OF FENCE BLOWN APART AND TREES DOWN. |
| Mar 1, 6:51 AM CST | TSTM WND DMG | 5 Se Ashland City, TN | A FACEBOOK REPORT SHOWED SHINGLES REMOVED FROM A HOUSE... A FENCE BLOWN DOWN... AND TREES SNAPPED AND UPROOTED. |
| Mar 1, 6:54 AM CST | TSTM WND DMG | 2 Sw Nashville, TN | NWSCHAT REPORT OF TREES THAT FELL NEAR THE VANDERBUILT FOOTBALL STADIUM AND LANDED ON TWO VEHICLES. TIME ESTIMATED BY RADAR. |
| Mar 1, 6:55 AM CST | TSTM WND DMG | 5 Se Ashland City, TN | DELAYED REPORT FROM 3/1. PUBLIC REPORTED NUMEROUS TREES SNAPPED AND UPROOTED AND A FEW HOMES WITH MINOR ROOF AND EXTERIOR DAMAGE IN THE AREA AROUND HIGHWAY 12 AND CEMETERY ROAD. |
| Mar 1, 7:00 AM CST | TSTM WND DMG | 2 W Springfield, TN | EMERGENCY MANAGER REPORTS TREES DOWN ACROS THE COUNTY. NO REPORTS OF STRUCTURAL DAMAGE. |
| Mar 1, 7:00 AM CST | TSTM WND DMG | 5 Nnw Franklin, TN | WEB PICTURE OF TREEDOWN IN GRASSLAND AREA. TIME ESTIMATED VIA RADAR. |
| Mar 1, 7:00 AM CST | TSTM WND DMG | 7 W Franklin, TN | WEB REPORT OF SEVERAL TREES DOWN NEAR HIGHWAY 46 AND WADDELL ROAD. TIME ESTIMATED VIA RADAR. |
| Mar 1, 7:00 AM CST | TORNADO | 3 Nw Franklin, TN | AN EF1 TORNADO SPUN UP JUST NW OF FRANKLIN ALONG HILLSBORO RD AND MOVED ENE ACROSS WILLIAMSON COUNTY CROSSING FRANKLIN ROAD JUST NORTH OF COOL SPRINGS GALLERIA. THE TORNADO WEAKENED AS IT CROSSED I-65 BUT CONTINUED TO CAUSE DAMAGE ON CONCORD RD ALMOST TO THE D |
| Mar 1, 7:05 AM CST | TSTM WND DMG | 1 Nnw Belle Meade, TN | EMERGENCY MANAGER REPORTED TREES AND POWER LINES DOWN... ALONG WITH A CAR POSSIBLE BEING FLIPPED. TIME ESTIMATED BY RADAR. |
| Mar 1, 7:06 AM CST | TSTM WND DMG | 4 Nne Nashville, TN | FACEBOOK POST OF DAMAGE TO HOUSE AND OUT BUILDING ON MORNINGSIDE DRIVE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 4:57 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
606
WUUS54 KOHX 011224
SVROHX
TNC021-037-043-081-083-085-125-147-187-011300-
/O.NEW.KOHX.SV.W.0011.170301T1224Z-170301T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
624 AM CST WED MAR 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Davidson County in Middle Tennessee...
Dickson County in Middle Tennessee...
Southern Montgomery County in Middle Tennessee...
Northwestern Williamson County in Middle Tennessee...
Cheatham County in Middle Tennessee...
Eastern Houston County in Middle Tennessee...
East central Humphreys County in Middle Tennessee...
Northern Hickman County in Middle Tennessee...
Western Robertson County in Middle Tennessee...
* Until 700 AM CST
* At 624 AM CST, severe thunderstorms were located along a line
extending from 8 miles east of Erin to near Dickson to 11 miles
west of Centerville, moving east at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Franklin, Springfield, Dickson, Ashland City, Centerville,
Nashville, Clarksville, Brentwood, Goodlettsville, Greenbrier,
Forest Hills, Oak Hill, Coopertown, White Bluff, Belle Meade,
Kingston Springs, Pegram, Ridgetop, Burns and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are capable of producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
&&
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3619 8670 3584 8697 3583 8714 3585 8721
3582 8722 3578 8770 3605 8755 3637 8763
3637 8759 3640 8760 3660 8682
TIME...MOT...LOC 1224Z 258DEG 59KT 3634 8755 3607 8747 3581 8766
HAIL...<.75IN
WIND...70MPH
$$
131 follow-up statement
052
WWUS54 KOHX 011239
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
639 AM CST WED MAR 1 2017
TNC083-085-011248-
/O.CAN.KOHX.SV.W.0011.000000T0000Z-170301T1300Z/
Houston TN-Humphreys TN-
639 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON AND EAST
CENTRAL HUMPHREYS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3619 8670 3584 8697 3583 8714 3585 8721
3582 8722 3578 8770 3607 8741 3622 8745
3633 8744 3640 8743 3660 8682
TIME...MOT...LOC 1238Z 258DEG 59KT 3638 8731 3611 8723 3585 8742
$$
TNC021-037-043-081-125-147-187-011300-
/O.CON.KOHX.SV.W.0011.000000T0000Z-170301T1300Z/
Davidson TN-Dickson TN-Montgomery TN-Williamson TN-Cheatham TN-
Hickman TN-Robertson TN-
639 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR WESTERN DAVIDSON...DICKSON...SOUTHEASTERN MONTGOMERY...
NORTHWESTERN WILLIAMSON...CHEATHAM...NORTHERN HICKMAN AND WESTERN
ROBERTSON COUNTIES...
At 638 AM CST, severe thunderstorms were located along a line
extending from 12 miles south of Clarksville to White Bluff to near
Centerville, moving east at 70 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Franklin, Springfield, Dickson, Ashland City, Centerville, Nashville,
Brentwood, Goodlettsville, Greenbrier, Forest Hills, Oak Hill,
Coopertown, White Bluff, Belle Meade, Kingston Springs, Pegram,
Ridgetop, Burns, Fairview and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3619 8670 3584 8697 3583 8714 3585 8721
3582 8722 3578 8770 3607 8741 3622 8745
3633 8744 3640 8743 3660 8682
TIME...MOT...LOC 1238Z 258DEG 59KT 3638 8731 3611 8723 3585 8742
HAIL...1.00IN
WIND...70MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:14 AM CST, 10 minutes earlier.
Area forecast discussion, Mar 1, 6:14 AM CST, 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 614 AM CST Wed Mar 1 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to mention tornado watch 53 thru 01/16Z for entire mid state. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Simply, prefrontal squall line developed and raced out ahead of sfc cold front, i.e. the 00Z EURO solution strikes back, and is actually verifying the best now. && .AVIATION... 12Z TAF DISCUSSION. A band of strong to severe thunderstorms will move eastward near 60kt across Mid Tn this morning. Wind gusts in excess of 40kt are expected with the storms at all sites, with locally severe gusts over 60kt, and hail is likely. Isolated tornadoes are possible. Main time for storms at CKV will be 12Z-14Z, for BNA 13Z-15Z, and for CSV 15Z-18Z. Mainly MVFR conditions will be observed, but brief IFR with the TSRA. Improvement to VFR will occur at all sites by evening as winds become northwest with a frontal passage. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Mar 1, 5:28 AM CST, 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 528 AM CST Wed Mar 1 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-021100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 528 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A line of showers and thunderstorms, of which some of the thunderstorms within and possible just ahead of this line could reach strong to severe thresholds, will move across Middle Tennessee this morning. With any strong to severe thunderstorms that do occur, damaging winds will be the main concern, although large hail, the formation of a few tornadoes, and brief heavy rainfall from the stronger showers and thunderstorms resulting in localized minor flooding could also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through the morning hours today. 31
In the hours before
Special weather statement, Mar 1, 5:27 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
527 AM CST WED MAR 1 2017
TNZ005-006-023>025-056-057-011215-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
527 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...WESTERN
MONTGOMERY...STEWART...HOUSTON...NORTHERN PERRY...HUMPHREYS AND
CENTRAL HICKMAN COUNTIES UNTIL 615 AM CST...
At 524 AM CST, Doppler radar was tracking strong to severe
thunderstorms in west Tennessee, along a line extending from near
Sedalia to near Blue Goose. Movement was east at 65 mph.
Damaging winds are expected with these storms as they move into
Middle Tennessee beginning around 600 AM CST. Large hail will be
possible, and isolated tornadoes may occur. Warnings will likely be
issued as the storms approach.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, Dover, Erin, Clarksville, New
Johnsonville, McEwen, Tennessee Ridge, Hurricane Mills, Big Rock,
Charlotte, Lobelville, Vanleer, Cumberland City, Slayden, Palmyra,
Bucksnort and Houston County Airport.
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8735 3569 8738
3569 8803 3573 8803 3577 8798 3592 8793
3594 8793 3595 8801 3597 8802 3605 8799
3613 8792 3617 8792 3622 8795 3631 8796
3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1124Z 268DEG 59KT 3665 8866 3575 8864
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:02 PM CST | Tornado Warning | OHX | Stewart | 23 min |
| Mar 1, 5:27 AM CST | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Mar 1, 5:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 36 min |
| Mar 1, 6:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 41 min |
| Mar 1, 6:26 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more | 35 min |
| Mar 1, 7:03 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Mar 1, 7:26 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 34 min |
| Mar 1, 7:28 AM CST | Tornado Warning | OHX | Smith, Wilson | 32 min |
| Mar 1, 7:49 AM CST | Tornado Warning | OHX | Clay, Macon | 26 min |
| Mar 1, 7:52 AM CST | Tornado Warning | OHX | DeKalb, Putnam, Smith | 23 min |
| Mar 1, 7:58 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Overton and 5 more | 32 min |
| Mar 1, 8:12 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Mar 1, 8:17 AM CST | Special Weather Statement | OHX | Lewis | 28 min |
| Mar 1, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 25 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 36 min |
| Mar 1, 8:45 AM CST | Special Weather Statement | OHX | Lewis | 45 min |
| Mar 1, 9:42 AM CST | Special Weather Statement | OHX | Hickman, Lewis | 33 min |
| Mar 1, 9:46 AM CST | Special Weather Statement | OHX | Cannon, Rutherford | 44 min |
| Mar 1, 9:57 AM CST | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 1, 10:18 AM CST | Special Weather Statement | OHX | Cannon, White | 42 min |
| Mar 1, 10:18 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Mar 1, 10:22 AM CST | Special Weather Statement | OHX | Marshall | 38 min |
| Mar 1, 10:35 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 1, 10:59 AM CST | Special Weather Statement | OHX | Marshall | 46 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 1, 11:27 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 48 min |
| Mar 1, 11:43 AM CST | Special Weather Statement | OHX | Bedford, Coffee | 47 min |
| Mar 1, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Mar 1, 12:18 PM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Mar 1, 12:42 PM CST | Special Weather Statement | OHX | Grundy | 33 min |
| Mar 1, 12:46 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.